Journal of Statistical Theory and Applications

Volume 13, Issue 1, March 2014, Pages 86 - 104

Some new results for the Kumaraswamy modified Weibull distribution

Authors
Gauss M. Cordeiro, Antonio C.R. Braga Junior, Clarice G.B. Demétrio, Edwin M.M. Ortega, Rodrigo R. Pescim
Corresponding Author
Edwin M.M. Ortega
Available Online 31 March 2014.
DOI
https://doi.org/10.2991/jsta.2014.13.1.8How to use a DOI?
Abstract
We study some mathematical properties of the Kumaraswamy modified Weibull distribution pioneered by Cordeiro et al. [4] not discussed by these authors. This model is quite flexible for analyzing positive data since it contains as special models some widely-known distributions, such as the KumaraswamyWeibull, generalized modified Weibull, exponentiated Weibull, modified Weibull and Weibull distributions, among several others. The beauty and importance of this distribution lies in its ability to model both monotone and non-monotone failure rates that are quite common in lifetime problems and reliability. We derive a useful power series for the quantile function. Various new explicit expressions are derived for the asymptotes and shapes, skewness and kurtosis based on the quantile function, the ordinary, incomplete and factorial moments, generating func- tion, and Bonferroni and Lorenz curves. We verify the performance of the maximum likelihood estimates of the model parameters by Monte Carlo simulation. The current model is modified to cope with possible long- term survivors in the data. An application is presented to show the potentiality of this model. A multivariate generalization is proposed.
Open Access
This is an open access article distributed under the CC BY-NC license.

Download article (PDF)

Journal
Journal of Statistical Theory and Applications
Volume-Issue
13 - 1
Pages
86 - 104
Publication Date
2014/03
ISSN (Online)
2214-1766
ISSN (Print)
1538-7887
DOI
https://doi.org/10.2991/jsta.2014.13.1.8How to use a DOI?
Open Access
This is an open access article distributed under the CC BY-NC license.

Cite this article

TY  - JOUR
AU  - Gauss M. Cordeiro
AU  - Antonio C.R. Braga Junior
AU  - Clarice G.B. Demétrio
AU  - Edwin M.M. Ortega
AU  - Rodrigo R. Pescim
PY  - 2014
DA  - 2014/03
TI  - Some new results for the Kumaraswamy modified Weibull distribution
JO  - Journal of Statistical Theory and Applications
SP  - 86
EP  - 104
VL  - 13
IS  - 1
SN  - 2214-1766
UR  - https://doi.org/10.2991/jsta.2014.13.1.8
DO  - https://doi.org/10.2991/jsta.2014.13.1.8
ID  - Cordeiro2014
ER  -